Online game-based learning in mathematics education among Generation Z: A systematic review
Riyan Hidayat 1 2 * , Tay Ying Qi 3 , Putri Nur’afrina Binti Tajul Ariffin 3 , Mohamad Hafizullah Bin Mohd Hadzri 3 , Lin Mei Chin 3 , Jacqueline Lee Xuan Ning 3 , Nurihan Nasir 3
More Detail
1 Faculty Educational Studies, Universiti Putra Malaysia, Selangor, MALAYSIA2 Institut Penyelidikan Matematik, Universiti Putra Malaysia, Selangor, MALAYSIA3 Faculty of Science and Mathematics, Universiti Pendidikan Sultan Idris, Perak, MALAYSIA* Corresponding Author

Abstract

In contemporary education, game-based learning (GBL) has become a captivating instructional method applied across various academic subjects, including mathematics. The utilization of online GBL in mathematics education constitutes a segment of the activities that mathematics educators can employ during their lessons to teach students and enhance their educational progress. The primary goal of this study was to examine recent research endeavors involving the use of online GBL in mathematics education for Generation Z cohort. To achieve this objective, a systematic review (SR) was carried out to investigate the types of online games employed, analyze previous research methodologies, and explore the educational contexts relevant to mathematics education that align with the needs of Generation Z. An SR process was conducted to gather relevant articles from three databases, namely Science Direct, Scopus, and Springer. Full-text articles were meticulously assessed based on predetermined eligibility criteria. The review revealed many online games suitable for mathematics education, including Augmented Reality, Digital Inquiry Game, E-Rebuild, Math-Island Game, NanoRoboMath, Quizizz, and Wuzzit Trouble. The incorporation of online games in mathematics education offers numerous advantages.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Review Article

INT ELECT J MATH ED, 2024, Volume 19, Issue 1, Article No: em0763

https://doi.org/10.29333/iejme/14024

Publication date: 01 Jan 2024

Online publication date: 14 Dec 2023

Article Views: 720

Article Downloads: 500

Open Access References How to cite this article